Annali di Matematica Pura ed Applicata

, Volume 179, Issue 1, pp 65–93 | Cite as

Limits of relaxed dirichlet problems involving a non symmetric dirichlet form

  • S. Mataloni
  • N. A. Tchou


In this paper we study the convergence of solutions of a sequence of relaxed Dirichlet problems relative to non-symmetric Dirichlet forms. The techniques rely on the study of the behaviour of the solutions of the adjoint problems, as suggested by G. Dal Maso and A. Garroni in [16] in the case of linear elliptic operators of second order with bounded measurable coefficients. In particular we prove a compactness results due to Mosco [31] in the symmetric case.


Open Subset Dirichlet Problem Symmetric Case Radon Measure Dirichlet Form 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    H. Attouch,Variational convergence for functions and operators, Pitman, London (1984).MATHGoogle Scholar
  2. [2]
    A. BeurlingJ. Deny,Dirichlet spaces, Proc. Nat. Acad. Sci. U.S.A.,45 (1959), pp. 208–215.MATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    M. BiroliU. Mosco,Formes de Dirichlet et estimations structurelles dans le milieux discontinuous, C.R. Acad. Sc. Paris,315 (1991), pp. 193–198.Google Scholar
  4. [4]
    M. BiroliU. Mosco,Sobolev and isoperimetric inequalities for Dirichlet forms on homogeneous spaces Rend. Acc. Naz. Lincei,9 (1995), pp. 37–44.MathSciNetGoogle Scholar
  5. [5]
    M. BiroliU. Mosco,A Saint-Venant principle for Dirichlet forms on discontinuous media, Ann. Mat. Pura e Appl. (Ser. IV),169 (1995), pp. 125–181.MATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    M. BiroliU. Mosco,Sobolev inequalities for Dirichlet forms on homogeneous spaces, Proc. Conf.Potential Theory and Degenerated Partial Differential Operators (ed. M. Biroli) Dordrecht: Kluwe (1995) 311–325.Google Scholar
  7. [7]
    M. BiroliU. MoscoN. A. Tchou,Homogenization by the Heisenberg group, Adv. Math. Sci. Appl.,7 (1997), pp. 809–831.MATHMathSciNetGoogle Scholar
  8. [8]
    M. BiroliN. A. Tchou,Asymptotic Behaviour of Relaxed Dirichlet Problems Involving a Dirichlet-Poincaré form, Jour. for Anal. and Appl.,16, No. 2 (1997), pp. 281–309.MATHMathSciNetGoogle Scholar
  9. [9]
    M. Biroli—N. A. Tchou,Relaxation for Dirichlet problems involving a Dirichlet form, to appear in Jour. for Anal. and Appl.Google Scholar
  10. [10]
    G. ButtazzoG. Dal MasoU. Mosco,A derivation theorem for capacities with respect to a Radon measure, J. Funct. Anal.,71 (1987), pp. 263–278.MATHMathSciNetCrossRefGoogle Scholar
  11. [11]
    G. ButtazzoG. Dal MasoU. Mosco,Asymptotic behaviour for Dirichlet problems in domains bounded by thin layers, Partial Differential Equations and Calculus of Variation, Essays in Honor of Ennio De Giorgi, Birkhäuser, Boston (1989), pp. 193–249.Google Scholar
  12. [12]
    R. R. CoifmanG. Weiss,Analyse harmonique noncommutative sur certaines espaces homogènes, Lecture Notes in Math., Springer-Verlag, Berlin,242 (1971).Google Scholar
  13. [13]
    G. Dal Maso,Γ-convergence and μ-capacities, Ann. Scuola Norm. Sup. Pisa, Cl. Sci.,14 (1987), pp. 423–464.MATHMathSciNetGoogle Scholar
  14. [14]
    G. Dal Maso,An introduction to Γ-convergence, Birkhäuser, Boston (1993).Google Scholar
  15. [15]
    G. Dal MasoV. De GiccoL. NotarantonioN. A. Tchou,Limits of variational problems for Dirichlet forms in varying domains, J. Math. Pures Appl.,9, 77 (1998), pp. 89–116.Google Scholar
  16. [16]
    G. Dal MasoA. Garroni,New results on the asymptotic behaviour of Dirichlet problems in perforated domains, Math. Models and Methods in Applied Sciences,4, No. 3 (1994), pp. 373–407.MATHMathSciNetCrossRefGoogle Scholar
  17. [17]
    G. Dal MasoU. Mosco,Wiener Criteria and energy decay for relaxed Dirichlet problems, Arch. Rat. Mech. An.,95 (1986), pp. 345–387.MATHMathSciNetCrossRefGoogle Scholar
  18. [18]
    G. Dal MasoU. Mosco,Wiener's criterion and Γ-convergence, Appl. Math. Opt.,15 (1987), pp. 15–63.MATHMathSciNetCrossRefGoogle Scholar
  19. [19]
    F. FabesC. KenigR. Serapioni,The local regularity of solutions of degenerate elliptic equations, Comm. Part. Diff. Eq.,7 (1982), pp. 77–116.MATHMathSciNetGoogle Scholar
  20. [20]
    S. Finzi VitaN. A. Tchou,Corrector result for Dirichlet problems, Asymptotic Analysis,5 (1992), pp. 269–281.MATHMathSciNetGoogle Scholar
  21. [21]
    G. B. Folland,A fundamental solution for a subelliptic operator, Bull. A.M.S.,79 2 (1973), pp. 373–376.MATHMathSciNetGoogle Scholar
  22. [22]
    M. Fukushima,Dirichlet forms and Markov processes, Amsterdam-Oxford-New York: North Holland (1980)MATHGoogle Scholar
  23. [23]
    D. Jerison,The Poincaré inequality for vector fields satisfying an Hörmander's condition, Duke Math. J.,53 2 (1986), pp. 503–523.MATHMathSciNetCrossRefGoogle Scholar
  24. [24]
    D. JerisonA. Sanchez Calle,Subelliptic second order differential operators, Lect. Notes Math.,1277 (1987), pp. 46–77.MATHMathSciNetCrossRefGoogle Scholar
  25. [25]
    Y. Le Jean,Measures associees à une forme de Dirichlet. Applications, Bull. Soc. Math. France,106 (1978), pp. 61–112.MathSciNetGoogle Scholar
  26. [26]
    G. Lu,Weighted Poincaré and Sobolev inequalities for vector fields satisfying a Hörmander condition and applications, Rev. Iberoam,10 (1994), pp. 453–466.MATHGoogle Scholar
  27. [27]
    Z. M. MaM. Röckner,Introduction to the theory of (non-symmetric) Dirichlet forms, Springer Verlag, Berlin (1992).MATHGoogle Scholar
  28. [28]
    S. Mataloni,Diffusion forms in the non-symmetric case, to appear in Jour. for Anal. and Appl.Google Scholar
  29. [29]
    S. Mataloni,On a type of convergence for non-symmetric Dirichlet forms, to appear in Adv. in Math. Sci. and Appl.Google Scholar
  30. [30]
    U. Mosco,Composite media and asymptotic Dirichlet forms, J. Funct. Anal.,123 (1994), pp. 368–421.MATHMathSciNetCrossRefGoogle Scholar
  31. [31]
    U. Mosco,Compact families of Dirichlet Forms, to appear.Google Scholar
  32. [32]
    G. Stampacchia,Formes bilinéaires coercitivesssur les ensemble convexes, C. R. Acad. Sc. Paris,258 (1964), pp. 4413–4416.MATHMathSciNetGoogle Scholar
  33. [33]
    G. Stampacchia,Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinuous, Ann. Inst. Fourier,15 (1965), pp 189–257.MATHMathSciNetGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 2001

Authors and Affiliations

  • S. Mataloni
    • 1
  • N. A. Tchou
    • 2
  1. 1.Dipartimento di MatematicaUniversità di Roma Tor VergataRomaItalia
  2. 2.IRMARUniversité de Rennes 1Rennes CedexFrance

Personalised recommendations